Co-Codamol Addiction - Lytham Hypnotherapy
628
post-template-default,single,single-post,postid-628,single-format-standard,mega-menu-top-navigation,ajax_fade,page_not_loaded,,qode-theme-ver-10.1.2,wpb-js-composer js-comp-ver-5.1,vc_responsive
 

Co-Codamol Addiction

Co-Codamol Addiction

I can’t believe that I had Co-Codamol Addiction! I can honestly say that having taken an opioid pain medication for quite some time now for upper back pain, I’m astounded at the consequences of going cold turkey and stopping taking them. I became aware a little while ago that I was clock watching to see when I could take my next dose, and this really did ring alarm bells with me, being that I see clients like this nearly every day in my practice! I very quickly realised that I had Co-codamol Addiction! So, on Christmas Eve 2015 I went cold turkey!

On Christmas day there was a great deal to do, and at first I just thought I’d taken on far too much, however as the day went by I started with a severe headache and muscle pain! By 6pm I had to close my eyes and leave everyone to fend for themselves! By bedtime I had a raging temperature, and yet I was freezing, and I started to get really worried! I didn’t sleep well as I was in so much pain just to move and my head hurt so much, but I didn’t realise what was happening, it was my Co-codamol Addiction!

By the next morning I woke up and I literally couldn’t move, and I mean I couldn’t move, it pained me to try to turn over! I had nausea and was vomiting, and my mouth felt so dry and I felt scared and irrational! By 11am I started with diarrhoea, which was difficult as I struggled to move with the pain. At one point I thought I was dying and I’m not being dramatic when I say that, I just didn’t understand what was happening to me!

By the 27th I had severe joint and muscle pain (more than the day before) and really bad flu like symptoms, and my legs hurt and were restless. I was sweating profusely one minute and freezing the next, and I spent most of my time sat on loo, as it was easier than trying to get there in time because of the vomiting and the stomach cramps! As I was on the loo I was praying for an answer from my Angels, and as quick as a flash the words pain killer just came into my mind, and I realised that I had Co-codamol Addiction!!!

So, I started searching the net and very quickly realised that I wasn’t dying, I’d gone cold turkey by stopping the drugs myself! This was a huge relief to me, as I genuinely thought I was on my last legs! Oh boy, the relief to know what was wrong with me was overwhelming, and reading the stories of all of those who have suffered for taking this terrible drug really was an eye opener to me! Co-codamol Addiction is a dreadful addiction, because we’re not really aware that we’re addicted! I consider myself and intelligent person who knows right from wrong when it comes to drugs, how wrong I was.

It’s the 31st today, and one week after stopping the co-codamol I’m still really poorly, and still really stiff with a mega bad stomach and bad head, but you know what, I’m 100% better than I was on Christmas day, and I know that I’ll never take a pain killer again on a regular basis, in particular any opiates! I’ve had clients who’ve taken hard drugs and moved on to co-codamol for whatever reason, who’ve said it’s easier coming down from hard drugs, than it is from an opiate!

Do I feel embarrassed about writing about my addiction? No I don’t! I feel that those people who know me, know that I’m level headed with lots of morals, and it’s not something I’d do under normal circumstance. I was simply in pain with my right shoulder and took what the doctor gave me as safe! Since researching co-codamol I’ve found that many reactions in the brain cause withdrawal to the body. One of the main parts of the brain that affect withdrawal is located at the base of the brain called the locus coeruleus.

Neurons in the locus coeruleus produce the chemical noradrenaline. Noradrenaline is then distributed to other parts of the brain where it stimulates breathing, wakefulness, blood pressure, and general alertness. When opioid drugs link to specialised proteins, they suppress the release of noradrenaline. This results in drowsiness, slowed respiration, low blood pressure which are familiar effects of opiate use.

With repeated use and exposure to opiates, the locus coeruleus brain cells adjust by increasing their activity. When opiates are abused, their suppressive impact offsets the heightened activity and the result is having roughly a normal amount of noradrenaline released and the abuser feels normal. But when opiates aren’t present, withdrawal kicks in. When opiates are not present to suppress the locus coeruleus brain cells increased activity, the brain cells release excessive amounts of noradrenaline which causes some very uncomfortable side effects. which can be infertility, stomach bleeding, liver and kidney damage, nausea, hallucinations, hangover, depression and many more.

So, my advice to you is if you think you’re needing more co-codamol, this is a sure sign that you are addicted, or you will be if you carry on taking more than the recommended dose. I never exceeded my dose, but I was always waiting for my next hit. Cold turkey isn’t an easy option, so why not see your GP and let him taper your dosage down, as then you will not have the horrific withdrawal symptoms that I’ve and many others have encountered. Onwards and upwards Happy New Year 2016!